Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 202, NWS Charleston, WV

September 26, 2007Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Sep 26, 2007, 6:17 PM EDT for Meigs County, Ohio. It was in force for 28 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 26, 2007, 6:17 PM EDT (22:17 UTC)
Expired
Sep 26, 2007, 6:45 PM EDT
In force
28 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 95 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 26, 6:32 PM EDTHAIL 0.75Rutland, OHEVENT OCCURRED BETWEEN 617 PM 09/26/2007 AND 632 PM 09/26/2007
Sep 26, 6:36 PM EDTHAIL 0.88Rutland, OHEVENT OCCURRED BETWEEN 621 PM 09/26/2007 AND 636 PM 09/26/2007
Sep 26, 6:43 PM EDTHAIL 1Pomeroy, OHEVENT OCCURRED BETWEEN 628 PM 09/26/2007 AND 643 PM 09/26/2007
Sep 26, 6:50 PM EDTHAIL 1.25Pomeroy, OHEVENT OCCURRED BETWEEN 635 PM 09/26/2007 AND 650 PM 09/26/2007
Sep 26, 6:54 PM EDTHAIL 1.75Rutland, OHEVENT OCCURRED BETWEEN 639 PM 09/26/2007 AND 654 PM 09/26/2007

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 504 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
504 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 262219
SVRRLX
OHC105-262245-
/O.NEW.KRLX.SV.W.0202.070926T2217Z-070926T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT WED SEP 26 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MEIGS COUNTY IN SOUTHEAST OHIO...

* UNTIL 645 PM EDT

* AT 612 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM      
  CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 50 MPH.  THIS    
  STORM WAS LOCATED 6 MILES WEST OF RUTLAND...AND MOVING NORTHEAST   
  AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUTLAND BY 625 PM EDT...
  DEXTER BY 625 PM EDT...

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3920 8205 3918 8201 3918 8199 3912 8193
      3900 8222 3901 8223 3902 8232 3907 8232
TIME...MOT...LOC 2217Z 237DEG 18KT 3906 8222

$$
1 follow-up statement
000 
WWUS51 KRLX 262229
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT WED SEP 26 2007

OHC105-262245-
/O.CON.KRLX.SV.W.0202.000000T0000Z-070926T2245Z/
MEIGS OH-
629 PM EDT WED SEP 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR MEIGS COUNTY...

AT 627 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL
SIZE.  THIS STORM WAS LOCATED NEAR HARRISONVILLE...OR ABOUT NEAR
RUTLAND...MOVING NORTHEAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARRISONVILLE BY 635 PM EDT...
  DARWIN BY 645 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3920 8205 3918 8201 3918 8199 3912 8193
      3900 8222 3901 8223 3902 8232 3907 8232
TIME...MOT...LOC 2229Z 237DEG 18KT 3909 8215

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:40 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 26, 3:40 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
340 PM EDT WED SEP 26 2007

.SYNOPSIS...
WEAK UPPER LEVEL DISTURBANCE TRAVERSE THE AREA THROUGH TONIGHT. A
SECOND DISTURBANCE MOVES IN EARLY THURSDAY MORNING.  FINALLY...A
COLD FRONT BRINGS MUCH NEEDED RAIN TO ALL AREAS THRU THURSDAY
NIGHT.  HIGH PRESSURE RETURNS DRY WEATHER IN TIME FOR THE WEEKEND.

&&

.NEAR TERM /THROUGH THURSDAY/...
PLENTY OF SUNSHINE DURING THE AFTERNOON PROVIDED ENOUGH HEATING TO
COMBINE WITH MID LEVEL VORT MAX MOVING ACROSS THE AREA THRU THE
EVENING HOURS. IN ADDITION...MODELS SHOW AREAS OF CAPE REACHING 2200
J/KG ACROSS SOUTHEAST OH...AND CENTRAL WV THIS AFTERNOON AND
EVENING. ALTHOUGH THERE IS NOT DEFINITE BL BOUNDARY...THERE COULD BE
DIFFERENTIAL HEATING BOUNDARIES CREATED BY EARLY CLOUDS THAT MAY
ENHANCE STORM DEVELOPMENT THIS AFTERNOON. EXPECT RAINFALL ACTIVITY
TO DIMINISH LATER TONIGHT. SHOWERS AND THUNDERSTORMS RETURN THURSDAY
MORNING AS A SECOND WAVE MOVE AHEAD OF THE FRONT.

THE MAIN AND STRONGER UPPER WAVE WILL BE JUST WEST OF THE AREA
THURSDAY NIGHT PUSHING THE FRONT OVER THE EASTERN MOUNTAINS...AND
FURTHER EAST TOWARD EARLY FRIDAY MORNING.

NO MAJOR CHANGES TO POPS AND WEATHER GRIDS FROM PREVIOUS FORECAST
PACKAGE AS IT SEEMS TO HAVE A GOOD HANDLE OF EXPECTED CONDITIONS.
ONLY MINOR TWEAKS FOR BETTER COLLABORATION WITH NEIGHBORS. INCREASED
DEWPOINTS AHEAD AND ALONG THE COLD FRONT AS DEWPOINTS IN THE UPPER
60S HAVE BEEN CONSISTENT THERE DURING LAST 12 HRS. ALTHOUGH WENT
WITH MID 60S FOR COLLABORATION. IN THE SAME LINE... WENT CLOSER TO
THE WARMER MET AND LOCAL MOS GUIDANCE FOR LOWS TONIGHT...GENERALLY
IN THE MID 60S.

LOCAL GUIDANCE SHOW A MARGINAL THREAT FOR SEVERE WEATHER...THAT WILL
BE MONITORED CLOSELY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
MODELS DIFFER SOME IN TIMING OF WAVE FOR THURSDAY/THURSDAY NIGHT.
WITH 500 TROUGH WELL TO THE WEST...THINKING THAT SLOWER GFS TIMING
MAY BE MORE ACCURATE. SINCE THIS IS NOT CONSISTENT WITH CURRENT
FORECAST OR NAM...WILL HEDGE IN THAT DIRECTION...BUT NOT BUY GFS
SOLUTION COMPLETELY.

HIGH PRESSURE THEN BUILDS IN FOR THE WEEKEND...PROVIDING DRY
WEATHER.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A WEAK FRONTAL BOUNDARY WILL ATTEMPT TO MOVE ACROSS THE REGION EARLY
IN THE WEEK. MOISTURE IS LIMITED WITH THIS FEATURE HOWEVER.
OTHERWISE...THE EAST COAST RIDGE HOLDS AND LEAVES THE REGION DRY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THRU AT LEAST 06Z. MVFR VIS IN HAZE WILL
BE POSSIBLE AT MOST SITES AFTER 06Z. TEMPO IFR COULD BE POSSIBLE
WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING THIS
AFTERNOON. HOWEVER...ITS DIFFICULT TO DECIDED IF THEY WILL AFFECT
ANY AIRPORT SITE...AND LEFT THEM OUT ATTM.

A SLOW MOVING COLD FRONT WILL APPROACH THE SE OHIO AND WV ON
THURSDAY. EXPECT SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT
THRU THU NIGHT. PCPN ACTIVITY SHOULD REACH PKB AND HTS BY 11Z
THUR...SPREADING EAST ACROSS CRW BY 14Z...AND CKB...EKN...AND BKW
AROUND BY THE END OF THE PERIOD.

EXPECT STORM ACTIVITY TO DIMINISH AFTER SUNSET...BUT TO RETURN AND
MOVE IN FROM THE SOUTHWEST AROUND 11Z...AS THE COLD FRONT APPROACHES.

AVIATION OUTLOOK...00Z FRI THRU SAT...IFR LOW CLOUDS ARE POSSIBLE
FRIDAY MORNING IN THE NW BEHIND THE FRONT...MAINLY E OF THE OH RIVER.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...TRM/29
NEAR TERM...ARJ
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...ARJ
Hazardous weather outlook, Sep 26, 3:55 AM EDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
355 AM EDT WED SEP 26 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-270800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
355 AM EDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TRM / 29

In the hours before

Special weather statement, Sep 26, 5:32 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT WED SEP 26 2007

OHZ076-WVZ009-262200-
WASHINGTON OH-WOOD WV-
532 PM EDT WED SEP 26 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 532 PM EDT...A STRONG THUNDERSTORM WAS OVER VIENNA...MOVING
NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  NEWPORT...MARIETTA...DEVOLA...WILLIAMSTOWN...NORTH HILLS AND BOAZ.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL
POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Sep 26, 5:43 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
543 PM EDT WED SEP 26 2007

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0538 PM     HAIL             WILLIAMSTOWN            39.37N 81.46W
09/26/2007  U0.75 INCH       WOOD               WV   PUBLIC

            EVENT OCCURRED BETWEEN
            523 PM 09/26/2007 AND 538 PM 09/26/2007

&&

NNNN
Special weather statement, Sep 26, 5:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
559 PM EDT WED SEP 26 2007

OHZ084>086-262230-
VINTON OH-MEIGS OH-GALLIA OH-
559 PM EDT WED SEP 26 2007

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 559 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTH OF RIO
GRANDE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  KYGER...SALEM CENTER...HARRISONVILLE...DYESVILLE...DEXTER AND
  CARPENTER.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL
POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 26, 6:47 PM EDTSevere Thunderstorm WarningRLXMeigs28 min
Sep 26, 7:02 PM EDTSevere Thunderstorm WarningRLXAthens28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.